Tennessee, 2025Hail and Damaging Wind in Tennessee, August 14, 2025
August 14, 2025 · NWS MEG · 2 events in 1 county or zone
Hot and humid conditions created a cumulus field and supported convective initiation. A pulse storm developed in southeastern Shelby County and produced localized tree damage and small hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot and humid conditions created a cumulus field and supported convective initiation. A pulse storm developed in southeastern Shelby County and produced localized tree damage and small hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 14, 11:07 AM CST, 4 hours 51 minutes earlier. Its key messages:
- Updated at 1207 PM CDT Thu Aug 14 2025
- Hot and humid conditions continue across the Mid-South. High temperatures will generally be in the low to mid 90s through Friday, increasing to the mid to upper 90s this weekend.
- A Heat Advisory is in effect both today and tomorrow across portions of eastern Arkansas and northwest Mississippi, where heat index values will rise just above 105 degrees.
- Scattered afternoon thunderstorms will develop Thursday afternoon, mainly along and south of Interstate 40.
Area forecast discussion, Aug 14, 11:07 AM CST, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1207 PM CDT Thu Aug 14 2025
...New DISCUSSION, AVIATION, FIRE WEATHER...
.KEY MESSAGES...
Updated at 1207 PM CDT Thu Aug 14 2025
- Hot and humid conditions continue across the Mid-South. High
temperatures will generally be in the low to mid 90s through
Friday, increasing to the mid to upper 90s this weekend.
- A Heat Advisory is in effect both today and tomorrow across
portions of eastern Arkansas and northwest Mississippi, where
heat index values will rise just above 105 degrees.
- Scattered afternoon thunderstorms will develop Thursday
afternoon, mainly along and south of Interstate 40.
&&
.DISCUSSION...
(This afternoon through next Wednesday)
Issued at 1207 PM CDT Thu Aug 14 2025
Another copy and paste forecast from yesterday with hot and humid
conditions on tap for the remainder of the day. Should begin to
see some convection firing into the afternoon hours, with most of
the coverage remaining along to south of the I-40 corridor.
Similar to yesterday, won't rule out a strong storm with gusty
winds (~40 mph) and periods of heavy rainfall, but widespread
severe weather is not expected. Coverage of thunderstorms will
begin to decrease following sunset. Into the overnight hours,
would not be surprised to see some patchy fog especially near
sunrise once again.
Somewhat similar conditions will persist into tomorrow. While
coverage of afternoon thunderstorms should be more limited, still
think we will see some development mainly over north MS. This does
bring up the question of afternoon max heat index values and some
uncertainties with that. Went ahead and issued another Heat
Advisory for tomorrow over a larger area, but any additional
clouds or convection could play spoiler. Regardless, high
temperatures will likely reach back into the low to mid 90s again
tomorrow.
By Saturday, an upper-level ridge will begin to strengthen across
the region, bringing dry conditions back to the Mid-South into
next week. Won't rule out an isolated afternoon thunderstorm, but
do think any storms will be limited with PoPs remaining less than
20%. As such, this will allow afternoon highs to sore into the
mid to upper 90s across the area. The one "good" thing with the
drier conditions is that our dew point temps will drop a few
degrees. Do think at least some portions of the Mid-South will
need a Heat Advisory with some heat indices exceeding 105, but
exact locations will need to be decided on a day to day basis.
This pattern will likely persist through next Tuesday, but should
begin to see a pattern shift by the middle to end of next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1207 PM CDT Thu Aug 14 2025
Mainly a persistence forecast this period, though confidence is
lower in convective coverage this afternoon than it was
yesterday. Opted to keep the previous TAF's PROB30s everywhere
except JBR to avoid conflict in messaging if storms do develop.
Winds will go light and variable again overnight as skies clear
out, which is a precursor to our typical patchy fog development
around MKL. VFR again tomorrow and another Cu field.
CAD
&&
.FIRE WEATHER...
Issued at 1207 PM CDT Thu Aug 14 2025
Isolated to scattered showers and thunderstorms may develop this
afternoon during peak heating at MEM, MKL, and TUP. Highest
confidence in occurrence will be at TUP but not anticipating as
much coverage as Wednesday. VFR conditions and light winds are
expected to prevail outside of thunderstorms.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 11 AM to 7 PM CDT Friday for ARZ035-036-048-
049-058.
Heat Advisory until 7 PM CDT this evening for ARZ058.
MO...None.
MS...Heat Advisory from 11 AM to 7 PM CDT Friday for MSZ001-007-008-
010>012-020-021.
Heat Advisory until 7 PM CDT this evening for MSZ007-010-011-020.
TN...Heat Advisory from 11 AM to 7 PM CDT Friday for TNZ088.
&&
PUBLIC FORECAST...CMA
AVIATION...CADIn the hours before
Special weather statement, Aug 14, 3:53 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
453 PM CDT Thu Aug 14 2025
MSZ001-002-TNZ088-142215-
Marshall MS-DeSoto MS-Shelby TN-
453 PM CDT Thu Aug 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DESOTO...
NORTHWESTERN MARSHALL AND SOUTHEASTERN SHELBY COUNTIES THROUGH 515 PM
CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm near
Olive Branch. This thunderstorm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Collierville, Olive Branch, Fairhaven, Miller, Handy Corner, and
Cedarview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3491 8987 3498 8987 3506 8982 3505 8966
3490 8967
TIME...MOT...LOC 2153Z 269DEG 2KT 3498 8976
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
PWBThunderstorm Wind, Shelby
- When
- August 14, 3:58 PM CST to 4:03 PM CST
- Where
- Shelby County, 5 mi SE of Memphis Intl Arpt
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.999, -89.918
Large tree downed blocking the intersection of Holmes Road.
Hail, Shelby
- When
- August 14, 4:17 PM CST to 4:22 PM CST
- Where
- Shelby County, 5.5 mi ESE of Capleville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.990, -89.830
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Arizona, August 14 to 15, 2025$71,000 · 50 kt wind · 11 events
- Excessive Heat and Heat in Kentucky, August 14 to 19, 202529 events
- Excessive Heat and Heat in Illinois, August 14 to 19, 202527 events
- Flash Flood and Lightning Strike in Louisiana, August 14, 2025$30,000 · 3 events
- Heat in Texas, August 14 to 20, 202517 events
- Excessive Heat and Heat in Missouri, August 14 to 19, 202516 events
- Damaging Winds and Strong Wind in Utah, August 14 to 15, 2025$12,000 · 58 kt wind · 10 events
- Damaging Wind in Virginia, August 14, 2025$15,000 · 60 kt wind · 1 event
- Hail and Damaging Wind in Colorado, August 14 to 18, 20251 in hail · 8 events
- Flash Flooding in Virginia, August 14, 20257 events
- Hail in Minnesota, August 14, 20252.75 in hail · 6 events
- Hail and Damaging Winds in Massachusetts, August 14, 2025$8,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289568, 1289567.